MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SYNERGY; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SYNERGY; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number SNGHK
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/26/2026.D4 batch#: a97n8u.Investigation summary - the product was returned for evaluation.Visual analysis of the returned sample determined that the device was returned with the blade scratched and cracked.During functional testing to the energy system, an alert screen was displayed.The device was analyzed, and it was determined that it was used in more than one generator.The device is intended to be used with a single generator.If the device is connected to a different generator an alert screen will be displayed indicating to replace instrument / no instrument uses remaining / restart generator.The device was disassembled to verify the condition of the internal components and no anomalies were found.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples, or clips during the procedure.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.This device is packaged and sterilized for single use only.Multiple patient use may compromise the device integrity or create a risk of contamination that, in turn, may result in patient injury or illness.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch a97n8u, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that, during a coronary artery bypass grafting the ¿relax pressure on blade¿ was displayed in the middle of use.The problem did not improve even after setting it again, and ¿replace instrument¿ was displayed in the end.The same problem occurred in the middle of use even after replacing it with a new one, so it was switched to a new handpiece, the situation was not changed.A third handpiece and a third disposal device were taken out.After that the problem did not occur.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
HARMONIC SYNERGY
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25636637
Report Number3005075853-2026-05013
Device Sequence Number15834210
Product Code LFL
UDI-Device Identifier10705036002819
UDI-Public(01)10705036002819(17)300228(10)A97N8U
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSNGHK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2026
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown